Brief Report: PDF OnlyMateo D.; Muñoz-Blanco, J. L.; Giménez-Roldán, S.Clinical Neuropharmacology: February 1992 - p 63-68 Buy Abstract Summary We describe the second reported case of neuroleptic malignant syndrome (NMS) related to tetrabenazine therapy in Huntington's disease. In the previously reported case, factors capable of potentiating NMS included a high dosage of tetrabenazine exceeding the accepted therapeutic range, and comedication with the dopamine-synthesis inhibitor α-methylparatyrosine, while in the present case abrupt introduction of the drug and discontinuation of concomitant neuroleptics may have contributed to this important adverse reaction. Uneventful recovery occurred in both cases without the need for drugs specifically enhancing dopaminergic transmission, while rechallenge by tetrabenazine with conventional doses and slow upward titration was not followed by recurrence of the NMS. Tetrabenazine has proved to be a safe and frequently useful drug in the long-term treatment of approximately 400 dyskinetic patients. We believe that NMS related to this drug is rare, provided that it is properly administered. © Williams & Wilkins 1992. All Rights Reserved.